MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 2.3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 2.3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Catalog Number MA15-8N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products and therapy dates: bearing sleeve device.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported that during a minimally invasive discectomy (mis) surgical procedure of the spine, it was observed that the drill bit head on the cutter device separated from the stem into two separate pieces, while being used with a bearing sleeve device.It was reported that the user was able to recover both pieces and ensured that nothing was left in the patient or in the surgical field by examining under the microscope.It was also reported that the two pieces were retained.It was reported that there was a five minute delay in the surgical procedure.It was reported that the procedure was able to be completed without further use of the drill bit.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown but was noted to have occurred on 2019.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device manufacture date was reported as unknown in the initial report and has been updated to mar 13, 2019.Device history review: the actual device was not returned for evaluation; therefore, the reported condition was not confirmed.However, a device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.3MM FLUTED MATCHSTICK, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8715747
Report Number1045834-2019-53859
Device Sequence Number13976000
Product Code HBE
UDI-Device Identifier00845384004592
UDI-Public00845384004592
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMA15-8N
Device Lot NumberN063135694
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1